MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION GRAFTS FLIXENE GRAFTS W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION GRAFTS FLIXENE GRAFTS W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 25058
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Local Reaction (2035); Blister (4537)
Date of Event 03/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Report received stated that three days after the graft insertion, the patient got blisters.Surgical debridement was undertaken and the situation improved.
 
Additional Manufacturer Narrative
Based on the details of the complaint the following occurred: three days after flixene graft insertion, the patient got blisters.Surgical debridement was undertaken and the situation improved.The images provided show deep blistering in the same path as to where the graft sits below the surface of the skin.The instructions for use (ifu) states the following in regards to tunneling prior to graft placement.Standard bypass surgical technique and tunneling procedure section "having selected the appropriate vascular graft tunneler rod and tip, insert the rod through the proximal incision site into the subcutaneous tissue plane." based on the images provided it appears as if the tunneling and graft placement was too close to the surface of the skin or dermus that resulted in this blistering.There is also a possibility that the patient had coagulopathy issues that resulted in the blistering around the area of the implantation.The device history records show that this lot of flixene grafts met all performance and quality requirements during the process of manufacturing without any non-conformances noted during the process of manufacturing.There is no indication that the device in question was directly related to the adverse reaction experienced by the patient.Every device manufactured is placed in an inner sealed tray that is then place within another sealed tray and placed in the box.The product is then sterilized using a validated 100% ethylene oxide sterilization cycle.The sterility record for this lot of flixene grafts was reviewed and passed all sterility requirements.In addition to the sterility requirements being met a review of the endotoxin reports were also reviewed to ensure the levels were within the acceptable tolerance range following the product bacterial endotoxin testing procedure.One report is from the month of manufacturing, one for the prior month of manufacture and one for the month following the month of manufacturing.In all three reports the endotoxin levels were within the acceptable range of less than the limit (20.0 eu/device).The instructions for use in the adverse reaction sections states the following: adverse reactions: complications that may occur in connection with the use of any vascular graft include, but are not limited to; thrombosis, stenosis, formation of pseudoaneurysm due to excessive needle punctures, peri-graft hematoma formation, peri-graft seroma formation, excessive needle hole bleeding or weeping, infection, swelling of tissue, suture hole elongation, mechanical disruption, material separation, delamination or tearing of the graft material, suture line or host vessel which may result in extreme blood loss, loss of limb function, steal syndrome, loss of limb or possible death.The patient should be advised to contact the physician should an adverse reaction occur.Based on the review of the complaint details it cannot be confirmed that the event was caused by the flixene graft.The images provided it appears as if the tunneling and graft placement was too close to the surface of the skin or dermus that resulted in this blistering.There is also a possibility that the patient had coagulopathy issues that resulted in the blistering around the area of the implantation.H3 other text: device not available for return.
 
Event or Problem Description
N/a.

Brand Name
GRAFTS FLIXENE GRAFTS W/GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
MDR Report Key11625546
Report Number3011175548-2021-00399
Device Sequence Number3356171
Product Code DSY
UDI-Device Identifier00650862250589
UDI-Public00650862250589
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/29/2023
Device Model Number25058
Device Catalogue Number25058
Device Lot Number463100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date10/19/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR